How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. G. Your Own Question
Dr. G.
Dr. G., Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 1859
Experience:  Private Practice Veterinarian
71397578
Type Your Dog Veterinary Question Here...
Dr. G. is online now
A new question is answered every 9 seconds

My 23 l dog ate tamsulosin .4 mg capsule. What should I do?

Customer Question

My 23 l b dog ate tamsulosin .4 mg capsule. What should I do?
Submitted: 9 months ago.
Category: Dog Veterinary
Expert:  Dr. G. replied 9 months ago.

Hello, my name is***** am a licensed veterinarian and I will try and help you as best as I can.

Expert:  Dr. G. replied 9 months ago.

How long ago did Bella eat this medication?

Expert:  Dr. G. replied 9 months ago.

Given the size of Bella and the current dose, it is unlikely there will be any life threatening effects. The medication can however cause some lethargy, vomiting, tremors, and other signs. Typically these are at higher doses. If the pill was ingested very recently, inducing vomiting may be the best route to avoid any effects of the medication. Vomiting can be induced with two teaspoons of hydrogen peroxide orally. If that does not work after 10 minutes, it can be repeated again. If Bella develops any abnormal signs, a trip to the emergency vet is recommended.

Expert:  Dr. G. replied 9 months ago.

Hello, I just wanted to check in and see how Bella is doing. Is everything ok? Is she doing well?

Please feel free to reply back to me if you need any further information or if you are unsatisfied with this chat. Otherwise, please accept this answer and leave positive feedback for this conversation. Thank you very much and have a great day!